View : 46 Download: 0

Factors Influencing Imatinib-Induced Hepatotoxicity

Title
Factors Influencing Imatinib-Induced Hepatotoxicity
Authors
Han, Ji MinYee, JeongCho, Yoon SookGwak, Hye Sun
Ewha Authors
곽혜선
SCOPUS Author ID
곽혜선scopus
Issue Date
2020
Journal Title
CANCER RESEARCH AND TREATMENT
ISSN
1598-2998JCR Link

2005-9256JCR Link
Citation
CANCER RESEARCH AND TREATMENT vol. 52, no. 1, pp. 181 - 188
Keywords
Imatinib mesylateChemical and drug induced liver injuryTime to reach hepatotoxicityProton pump inhibitorsLiver diseasesHepatitis B virus
Publisher
KOREAN CANCER ASSOCIATION
Indexed
SCIE; SCOPUS; KCI WOS scopus
Document Type
Article
Abstract
Purpose Although imatinib-induced hepatotoxicity may aggravate the patient's clinical condition and alter the treatment plan, the underlying mechanism of and factors influencing imatinib-induced hepatotoxicity have rarely been investigated. The purpose of this study was to investigate factors affecting on the incidence of hepatotoxicity within 90 days after starting imatinib treatment and time to onset of imatinib-induced hepatotoxicity. Materials and Methods We retrospectively evaluated the records of 177 patients receiving imatinib from October 2012 to September 2017. The analyzed factors included sex, age, body weight, body surface area, underlying disease, and concomitant drugs. Results The proportion of patients with hepatotoxicity within 90 days after imatinib administration was 33.9%. Proton pump inhibitors (PPIs) increased the incidence of hepatotoxicity approximately 3.8-fold and doubled the hazard of time to reach hepatotoxicity. Patients with liver disease or hepatitis B virus (HBV) carriers had a more than 8-fold higher risk of hepatotoxicity and a 5.2-fold increased hazard of hepatotoxicity compared to those without liver disease or HBV. Patients with body weight under 55 kg had a 2.2-fold higher risk for occurrence of hepatotoxicity. Patients with an imatinib dose > 400 mg had a 2.3-fold increased hazard of time to reach hepatotoxicity compared to those with an imatinib dose <= 400 mg. Conclusion The findings of this study suggest that the use of PPIs and presence of liver disease or HBV were associated with imatinib-induced hepatotoxicity. Thus, close liver function monitoring is recommended, especially in patients with liver impairment or using PPIs.
DOI
10.4143/crt.2019.131
Appears in Collections:
약학대학 > 약학과 > Journal papers
Files in This Item:
There are no files associated with this item.
Export
RIS (EndNote)
XLS (Excel)
XML


qrcode

Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.

BROWSE